Alert archive / New York / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 16, NWS Buffalo, NY

May 21, 2022Allegany County, Cattaraugus County, Wyoming County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at May 21, 2022, 7:15 PM EDT for Allegany County, Cattaraugus County, Wyoming County, New York. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2022, 7:15 PM EDT (23:15 UTC)
Expired
May 21, 2022, 8:15 PM EDT
In force
60 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allegany County, NY, Cattaraugus County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 84 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:26 PM EDTTSTM WND DMG2 Ese Little Valley, NYTREE DOWN ON STATE ROUTE 242 IN THE TOWN OF LITTLE VALLEY.
May 21, 7:34 PM EDTTSTM WND DMG1 Nnw Allegany, NYTREE DOWN ON FIVE MILE ROAD IN THE TOWN OF ALLEGANY.
May 21, 7:53 PM EDTTSTM WND DMG2 Ssw Franklinville, NYTREE DOWN ON CADIZ ROAD IN FRANKLINVILLE.
May 21, 7:53 PM EDTTSTM WND DMG5 Ese Franklinville, NYTREE DOWN ON LYNDON CENTER ROAD IN THE TOWN OF LYNDON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 6:19 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1074 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

834 
WUUS51 KBUF 212315
SVRBUF
NYC003-009-121-220015-
/O.NEW.KBUF.SV.W.0016.220521T2315Z-220522T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
715 PM EDT Sat May 21 2022

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southern Wyoming County in western New York...
  Cattaraugus County in western New York...
  Southwestern Allegany County in western New York...

* Until 815 PM EDT.

* At 715 PM EDT, a severe thunderstorm was located 9 miles west of
  Salamanca, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and power lines.

* Locations impacted include...
  Olean, Salamanca, Allegany State Park, Ashford, Arcade, Allegany,
  Franklinville, St. Bonaventure, Ashford Hollow and Weston Mills.

This includes Interstate 86 between exits 17 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4202 7897 4231 7899 4257 7836 4203 7826
TIME...MOT...LOC 2315Z 242DEG 20KT 4219 7891 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Reynolds
1 follow-up statement
920 
WWUS51 KBUF 212355
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
755 PM EDT Sat May 21 2022

NYC003-009-121-220015-
/O.CON.KBUF.SV.W.0016.000000T0000Z-220522T0015Z/
Wyoming NY-Cattaraugus NY-Allegany NY-
755 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN WYOMING...EASTERN CATTARAUGUS AND SOUTHWESTERN ALLEGANY
COUNTIES...

At 755 PM EDT, a severe thunderstorm was located over Ashford, or 9
miles northeast of Salamanca, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and power lines.

Locations impacted include...
Olean, Salamanca, Ashford, Arcade, Allegany, Franklinville, St.
Bonaventure, Ashford Hollow, Weston Mills and Yorkshire.

This includes Interstate 86 between exits 24 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4211 7866 4238 7882 4257 7836 4203 7826
TIME...MOT...LOC 2355Z 242DEG 20KT 4229 7865 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Reynolds

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:33 PM EDT, 42 minutes earlier.

Area forecast discussion, May 21, 6:33 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
633 PM EDT Sat May 21 2022

.SYNOPSIS...
Warm and humid conditions will support some showers and
thunderstorms this evening, which may produce heavy rain, gusty
winds, and hail. Unsettled weather will become more widespread
tonight and especially Sunday...as a nearly stalled cold front
will finally plow through the region. Expansive high pressure
will support fair weather with cooler more comfortable
conditions Monday and Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
IR Satellite imagery shows a large area of convection
approaching from Ohio. Meanwhile storms have developed out ahead
of this along the lake breeze east of Lake Erie. Wind profiles
continue to show ample shear to support strong to severe
thunderstorms. In addition to gusty winds, we've gotten a few
reports of large hail from earlier storms. Based on this a
Severe Thunderstorm Watch was issued for most of Western New
York through midnight.

There remains a concern for heavy rain given high PWATs over
1.3 inches and potential for merging/training convection. Will
also have to monitor areas which get heavy rain along the lake
breeze, since the second wave of storms could potentially push
some area creeks to bankfull across the Western Southern Tier.

SPC continues to highlight entire area in slight risk for
mainly damaging winds and marginally severe hail.

Sunday will be rather unsettled throughout all of our forecast
area...as the stalled out cold front to the west will finally push
through the region from west to east with fairly widespread showers
and possible thunderstorms. Best chance for strong to severe storms
will be only the far eastern sections in the early afternoon.
Thunder over far western NY will be regulated to some rumbles of
thunder through midday. Temps will tumble post-frontal into the mid
50s to lower 60s western NY and into the 60s Genesee valley
eastward. Some models continue to suggest that the front will be
more anabatic in nature...which would favor more areas of just rain
rather than showers and storms, especially western NY. In either
case looks like quite a different day compared to the summertime
heat and humidity of today. Looking likely that the bulk of the day
will not be favorable for outdoor activities.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Cooler and drier, a few showers will linger east of Lake Ontario
Sunday night but overall a fantastic start to the work week is on
tap.

Sfc high to our west will advance east passing by to our north on
Monday then off into the Canadian Maritimes on Tuesday. Below normal
highs expected Monday with low to mid 60s. With the departing sfc
high Tuesday, developing east to southeast flow will promote a warm
up into the 70s. One thing to keep an eye on will be overnight lows
Monday night...light winds and clear skies will 'likely' promote
good radiational cooling. The typical colder spots across the S.
Tier and east of Lake Ontario will potentially have to deal with
some frost. For now...will keep an eye on this potential.

Tuesday night...deepening low advancing out of Oklahoma and its warm
front extending east will bring low end chances for a few showers.
Otherwise...most locations will 'likely' see dry conditions
overnight.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Unsettled weather returns for the majority of the long term
portion of the forecast.

Wednesday into Thursday, a mid level ridge and surface high pressure
will slide eastward from New England and into the Northern Atlantic.
Meanwhile, a southern stream longwave trough digging across the
central Plains will slowly phase with a lower amplitude northern
stream trough, eventually forming a mid level closed low. The
associated surface low will deepen as it tracks northeast from the
Midwest across the Great Lakes region. This system will ultimately
bring a prolonged period of wet weather, with several shortwaves
rounding the base of the main trough as an attendant warm front
lifts through the region from the south, before slowly pushing a
cold front through the area from the west to close out the week.

In terms of more sensible weather, shower chances will increase from
west to east through the day Wednesday and into Wednesday evening as
one of the aforementioned shortwaves ejects northeast out ahead of
the approaching warm front. Shower activity will remain elevated
through Friday afternoon, with diurnal cycling generally expanding
coverage and introducing chances for a few thunderstorms in the
afternoon hours each day. Likewise, some breaks in the precip and
lower tstorm chances will be more common during the nighttime hours.
Western portions of the CWA will overall maintain higher shower
chances through the period in closer proximity to the track of the
shortwaves and the approaching cold front off to the west.

The main cold front will finally push through the region on Friday,
with the area slowly drying out from west to east by Friday night.
Saturday then looks to be mainly dry with clearing skies as a broad
upper level ridge builds in from the west.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Widespread thunderstorms will move across Western NY this
evening, impacting KBUF/KIAG/KJHW between 23Z - 04Z.

MVFR cigs will become somewhat widespread during the course of
tonight as showers and storms will be found over parts of the
region. This will mainly be the case west of the Genesee valley as a
convective disturbance arrives to enhance the activity. Cigs will
likely further lower to IFR levels late tonight...especially across
the Southern Tier.

Outlook...

Sunday...MVFR to IFR with showers and thunderstorms.
Monday and Tuesday...Mainly VFR.
Wednesday...Mainly VFR with a chance of showers.
Thursday...MVFR to VFR. Showers and thunderstorms likely.

&&

.MARINE...
There will be the risk for some thunderstorms...especially this
evening over Lake Erie and western Lake Ontario. Mariners
should pay attention for possible marine warnings and/or
statements for this activity.

Otherwise...the slow progression of a cold front through the
Lower Great Lakes tonight will weaken the sfc pressure and allow
winds and waves to generally subside.

As the front pushes east of the region on Sunday and high pressure
builds in from the Upper Great Lakes...freshening winds and become
westerly. This will lead to choppy conditions on the eastern half of
Lake Ontario...but again...conditions for small craft advisories are
not expected to be met.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JLA/RSH
NEAR TERM...Apffel/JLA/RSH
SHORT TERM...AR
LONG TERM...PP
AVIATION...Apffel/JLA/RSH
MARINE...Apffel/JLA/RSH
Hazardous weather outlook, May 21, 6:23 PM EDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
623 PM EDT Sat May 21 2022

NYZ005-010-012>014-019>021-085-222230-
Northern Cayuga-Northern Erie-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
623 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 259 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms may produce strong or damaging winds, hail, and heavy
rain through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>004-011-222230-
Niagara-Orleans-Monroe-Wayne-Genesee-
623 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Thunderstorms may produce strong or damaging winds, hail, and heavy
rain through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-222230-
Oswego-Jefferson-Lewis-
623 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Thunderstorms may produce strong or damaging winds and hail late
this afternoon through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front crossing the region on Sunday will generate more
thunderstorms, some of which may be strong to severe. The main risk
with the stronger storms will be damaging wind gusts, marginally
severe hail and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-222230-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
623 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

Thunderstorms may produce strong or damaging winds and hail late
this afternoon through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-222230-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
623 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 259 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms may produce strong or damaging winds and hail late
this afternoon through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-SLZ022-024-222230-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
623 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, May 21, 5:36 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Buffalo NY
536 PM EDT Sat May 21 2022

NYZ019-020-212230-
Chautauqua NY-Cattaraugus NY-
536 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of western Cattaraugus
and Chautauqua Counties through 630 PM EDT...

At 536 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clymer, or 21 miles east of Erie, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jamestown, Lakewood, Falconer, Mayville, Clymer, Long Point State
Park, Jamestown West, Chautauqua Institution, Findley Lake,
Frewsburg, Chautauqua, Busti, Stockton, Gerry, Ellington, Celoron,
Mina, Arkwright, French Creek and Sherman.

This includes Interstate 86 between exits 4 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4221 7976 4254 7904 4200 7904 4200 7976
TIME...MOT...LOC 2136Z 245DEG 20KT 4207 7967

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Reynolds
Local storm report, May 21, 6:05 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
605 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             PORT LEYDEN             43.58N 75.35W
05/21/2022  E1.00 INCH       LEWIS              NY   PUBLIC

&&

HSK
Special weather statement, May 21, 6:33 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Buffalo NY
633 PM EDT Sat May 21 2022

NYZ001-002-010-212300-
Orleans NY-Niagara NY-Northern Erie NY-
633 PM EDT Sat May 21 2022

...Strong thunderstorm will impact portions of north central Erie,
Niagara and western Orleans Counties through 700 PM EDT...

At 632 PM EDT, Doppler radar was tracking strong thunderstorms over
Niagara County moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Niagara Falls, North Tonawanda, Lockport, Tonawanda, Amherst, Medina,
Grand Island, Newfane, Pendleton, Lewiston, Youngstown, Middleport,
Fort Niagara State Park, Sanborn, Ridgeway, Shelby, Wilson,
Lyndonville, Barker and Cambria Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
western New York.

&&

LAT...LON 4331 7904 4340 7864 4342 7842 4316 7825
      4313 7838 4313 7846 4311 7847 4298 7899
      4300 7902 4306 7900 4308 7908 4311 7906
      4312 7907 4315 7904 4325 7906 4329 7909
TIME...MOT...LOC 2232Z 236DEG 24KT 4308 7902

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Reynolds
Local storm report, May 21, 6:46 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
646 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             1 N NIAGARA FALLS       43.10N 79.02W
05/21/2022  E0.70 INCH       NIAGARA            NY   PUBLIC

&&

HSK
Special weather statement, May 21, 6:51 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Buffalo NY
651 PM EDT Sat May 21 2022

NYZ019-020-212345-
Chautauqua NY-Cattaraugus NY-
651 PM EDT Sat May 21 2022

...A strong thunderstorm will impact portions of Cattaraugus and
southeastern Chautauqua Counties through 745 PM EDT...

At 651 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Falconer, or 11 miles northeast of Jamestown, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Olean, Salamanca, Allegany State Park, Falconer, Ashford, Arcade,
Allegany, Franklinville, St. Bonaventure, Ashford Hollow, Weston
Mills, Frewsburg, Yorkshire, Hinsdale, Great Valley, New Albion,
Conewango, Ellington, Leon and Carrollton.

This includes Interstate 86 between exits 13 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.

&&

LAT...LON 4200 7920 4228 7922 4251 7858 4254 7847
      4252 7846 4252 7844 4200 7834
TIME...MOT...LOC 2251Z 245DEG 30KT 4216 7904

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Reynolds
Special weather statement, May 21, 7:05 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
705 PM EDT Sat May 21 2022

NYZ001-010-220000-
Niagara NY-Northern Erie NY-
705 PM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of northeastern Erie
and Niagara Counties through 800 PM EDT...

At 704 PM EDT, Doppler radar was tracking strong thunderstorms
moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buffalo, Niagara Falls, North Tonawanda, Lockport, Kenmore,
Tonawanda, Amherst, Williamsville, Grand Island, Newfane, Pendleton,
Lewiston, Middleport, Sanborn, Barker, Clarence Center, Cambria
Center, Pendleton Center, Ransomville and Gasport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
western New York.

&&

LAT...LON 4314 7904 4318 7905 4341 7852 4341 7848
      4305 7847 4292 7890 4296 7893 4296 7897
      4303 7901 4306 7900 4307 7904 4310 7907
      4311 7906 4312 7907
TIME...MOT...LOC 2304Z 242DEG 20KT 4300 7900

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:07 PM EDTSpecial Marine WarningBUF38 min
May 21, 1:44 PM EDTSpecial Marine WarningBUF61 min
May 21, 3:03 PM EDTSpecial Weather StatementBUFLewis57 min
May 21, 3:22 PM EDTSpecial Marine WarningBUF53 min
May 21, 3:38 PM EDTSpecial Marine WarningBUF52 min
May 21, 3:46 PM EDTSevere Thunderstorm WarningBUFLewis59 min
May 21, 3:50 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis20 min
May 21, 3:52 PM EDTSevere Thunderstorm WarningBUFOswego49 min
May 21, 5:36 PM EDTSpecial Weather StatementBUFChautauqua54 min
May 21, 5:53 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua67 min
May 21, 6:33 PM EDTSpecial Weather StatementBUFNiagara27 min
May 21, 6:37 PM EDTSpecial Marine WarningBUF53 min
May 21, 6:51 PM EDTSpecial Weather StatementBUFCattaraugus54 min
May 21, 7:05 PM EDTSpecial Weather StatementBUFNiagara55 min
May 21, 7:23 PM EDTSpecial Marine WarningBUF2 hr
May 21, 7:26 PM EDTSpecial Marine WarningBUF2 hr
May 21, 7:42 PM EDTSpecial Weather StatementBUFGenesee, Orleans63 min
May 21, 7:53 PM EDTAreal Flood WarningBUFCattaraugus, Chautauqua6 hr
May 21, 7:58 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Genesee, Livingston, Wyoming62 min

Nearby

Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.